Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


How timely do HIV meds need to be taken
Jan 25, 2011

Hi, I'm newly diagnosed,and I've not yet started on any meds. I travel a lot with work. Often spending months at a time in different countries and time zones. Do I have to take my meds at the same time always, ie midnight in NY, but 5 am in London, 7 am in Tel Aviv? What are the ramifications of that?

Response from Mr. Vergel

Good question. If you are taking Atripla, a pill that has three medicines that have a long half life,or a boosted protease, you may have a little lead way when you travel. When I travel across oceans, I may take one dose of pills earlier than I need so that I adjust my schedule to the time of the country I am in. For instance, when flying from New York to London at 9 pm, I take my meds then and then again when I get into London (about 9 am)- which would be 3 am in NY time. Yes, that means that I am taking that dose a few hours before I am due, but that will make it easier for me to adhere to a more normal schedule where I am. So, I'd rather take my meds earlier and not later than required to adjust my medicine schedule to the time zone I am in. I think this facilitates adherence and not having to get up in the middle of the night.

Higher medication blood levels for a day or two when you are adjusting your dosing to the new time zone should not be a problem.

I hope this made sense.

Nelson



Previous
Una pregunta corta: Efectos secundarios?
Next
Dosis de mantenimiento esteroides y clembuterol

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement